Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

147 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Experiencing tooth ache. Root canal done. Reason for headache, nausea, fever and bloating?

Answered by
Dr.
Dr. P. T. Patil

Urologist

Practicing since :1971

Answered : 9971 Questions

default
Posted on Mon, 11 Mar 2013 in Dental Health
Question: I have not been feeling well for well over a week. On 2/6 I went into see my doctor for a tooth ache that was causing a severe earache and headaches. I had been experiencing headaches, throbbing tooth and earache off and on for the previous several weeks. It stated becoming more bothersome. She had told me that I may just need to have a recent (~6 months ago) crown. She did some adjusting. It felt slightly better for a couple days then started waking me up at night. I returned to the dentist 2/11. My back molar was abscess with a crack along the back gum line. A root canal with a temporary filling were done. I continued to feel nauseous, very fatigued have a pounding migraine with bt 99-103 fevers. I called to ask if I could have an infection and need antibiotics. I received a prescription for Penicillin 500 mg 4X for 10 days. With no improvements to my condition I went in to walk in care on Thursday to see if something else could be wrong. I have been home sick all week. I am still nauseous, slight headache, current fever is 102.8, my abdomen feels boated, I have a pain in my right side slightly to the back and I feels very achy. During the early part of the week I would frequently wake dripping wet as I believe my fever may have broke. All of which I noted to the Dr. on Thursday, who told me to follow my dentists instructions and since I was not coughing she didn't feel it was influenza. I started to feel slightly better over the weekend and did ok until late this afternoon. I began to get extremely nauseous, headache, bloated with difficult painful gas. I fell asleep and woke up dripping wet with a 104 fever. I have also been taking ibuprofen and have a scrip from dentist for Tylenol 3. . I can feel the heat coming off my head/face.
doctor
Answered by Dr. P. T. Patil 16 minutes later
Hello
Thanks for writing to us.
Based on the facts that you have posted it appears that you definitely have some infective focus most probably in the tooth.
Since you do have insulin resistance, the infection could have flared up so we would need to get your Blood Sugar level tested to know the status of the blood glucose levels. We would need a total and differential WBC count as well to know the exact status.
We would also need to give you a prescription of a stronger antibiotic like cefotaxime to get a hold on the infection.
You can get the prescription of these drugs from your dentist and request him/her to evaluate your problem properly
Hope this helps
Please feel free to ask if you have any more questions I shall be happy to help you.
Thanks with Regards.
Dr.Patil....

Above answer was peer-reviewed by : Dr. Mohammed Kappan
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,  
Drug/Medication ,  

Recent questions on  Insulin resistance

doctor1 MD

hi, i had insulin resistance but through diet and exercise have taken 20cm off my belly and no longer have it. i have a full medical every year and everything seems to be functioning fine but no one can tell me why my stools are so smelly. it is to a point where i will not go at work because it is so embarrassing. Why could this be? :(

doctor1 MD

hello. i am a 24 yr old female. i have asthma. For the past 6 years i experiance bouts of extreme fatigue, swollen chin and auxillary nodes, diarrhea, muscle pain and weakness, small headaches, gerd, and my skin is always tender to the touch to the point were hugs are painful and also something as small as snapping my fingers hurts. It also seem sthat my tolerance for pain has greatly diminished. Also, i have no to low sex drive and my mentral cycles have always been irregular, ocurring from 2-3 months, where now i have gone 6 months without one, occuring. I have had a million blood tests at the doctors and he can never seem to find anything physically wrong with me other than insulin resistance. I was reading about cfs/ fibro and wondering if this sounds like what it could be. Medical history: Asthma 20 yrs.(i have been intubated twice due to asthma attacks) Insulin Resistance. I had a diagnosis of ebv in 2004. I currently take albuterol inhaler and prednisone on and off as needed for about a weeks time for the past 15 yrs.

doctor1 MD

Hi, I am taking Duromine 40mg, and my urine is quite dark and odorous all day. I am drinking about 2 litres of water per day. I am not diabetic, but I took my BSL yesterday about 5hrs after lunch and it was 6.9. Is this a side effect, or should I investigate further - maybe insulin resistance? (had BSL done about a year ago and was perfect according to GP) thanks

doctor1 MD

I am 66, 5'2" and 155lbs. I developed a fib 2 years ago (now regulated) and was put on an older beta blocker plus I have high blood pressure for which I am now on the 5th different med ...I take 0.137 mg synthroid daily for 30 years, strength has varied over the years from 0.075 to as high as 0.2mg...my tsh, which is the only measurement my physician will consider, is usually 2.5 or thereabouts...in the last few months my hypothyroid symptoms have increased and on the last lab my tsh was very high, over 8 so I know my thyroid level is very low...I am very fatigued, depressed and most upsetting am eating less and getting fatter, where before I was overweight but firm and now I can feel fat in my thighs and upper arms plus around my abdomin which I never had before. Research shows the older type of beta blocker, atenolol, can slow metabolism and cause insulin resistance, (I am not diabetic) is it safe to simply stop one beta blocker and start another...in fact, I'd like to get off it altogether but the last time my physician said to just stop taking it, I developed pvc's which was corrected by increasing the atenolol. I am distressed about the side effects of this drug and wld like to take something less toxic.

doctor1 MD

Dear Dr. Ditah, THANK YOU for asking me how I am doing, as I do have several follow questions for you Here goes: 1. I have believed for some time now that I have some form of inflammation or infection in the area of my eye cage and forehead. This...

doctor1 MD

she is 3.4 years as of now, she developed some power in left eye. thus we had doubt if she develop Type 2 diabetes , when checked today post lunch her sugar level was 155. Her mother having type 2 diabetes since 5 years and taking insulin , even...

doctor1 MD

hi I'm a 23 yr old female being treated for pcos . I'm taking prescribed metformin (2000mg/day) I'm currently trying to get pregnant and was wondering if a doc could look at my chart and tell me if I possibly ovulated. this is my first month...